Thunderstorm Wind, Beaver
- When
- May 20, 7:31 PM MST
- Where
- Beaver County, 0.88 mi SE of Milford
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 38.390, -113.010
The Milford ASOS recorded a 62 mph wind gust.
A thunderstorm produced a severe wind gust at Milford, Utah.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SLC wrote it up.
A thunderstorm produced a severe wind gust at Milford, Utah.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before the first event at May 20, 3:09 PM MST, 4 hours 22 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 409 PM MDT WED MAY 20 2009 .SYNOPSIS...A WEAK COLD FRONT WILL SLIDE SOUTH THROUGH NORTHERN UTAH TODAY BRINGING A SOMEWHAT DRIER AIRMASS. MOISTURE WILL LINGER ACROSS SOUTHERN AND CENTRAL UTAH...PERHAPS SPREADING NORTHWARD BY THE WEEKEND. && .DISCUSSION...A COLD FRONT CURRENTLY STRETCHES ACROSS PORTIONS OF CENTRAL UTAH BASED ON MSAS ANALYSIS AND MESOWEST OBSERVATIONS. THIS COLD FRONT WILL STALL AND WEAKEN ACROSS SOUTHERN UTAH LATER THIS EVENING. SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP NEAR AND SOUTH OF THE BOUNDARY THIS AFTERNOON AND EVENING. DOWNDRAFT CAPE REMAINS SUFFICIENT ACROSS MUCH OF UTAH FOR THE DEVELOPMENT OF STRONG GUSTY WINDS IN ANY THUNDERSTORMS FROM UTAH COUNTY SOUTHWARD. MUCAPE FIELDS ARE NOT IMPRESSIVE...HOWEVER...AND SHEAR IS SOMEWHAT MINIMAL. AN ISOLATED SEVERE THUNDERSTORM CAN NOT BE RULED OUT AT THIS POINT...BUT THE MAIN THREAT WILL BE BRIEF GUSTY WINDS. EC AND GFS ARE CONSISTENT IN THE IDEA OF A WEAK DISTURBANCE SITTING OVER THE REGION THROUGH THE WEEKEND. THEY DISAGREE ON THE EXACT PLACEMENT...WITH THE 12Z GFS FAVORING A LOCATION MORE OVER COLORADO...AND THE 12Z EC FAVORING A LOCATION OVER UTAH. NEEDLESS TO SAY...THE DIFFERENCE BETWEEN THE TWO WILL HAVE A BIG IMPACT ON THE PRECIPITATION/QPF CHANCES FOR UTAH FOR THE COMING WEEKEND. WHILE THE GFS DOES NOT PRODUCE NEARLY THE AMOUNT OF QPF OVER UTAH IN COMPARISON TO THE EC...PWAT VALUES REACH OVER 200 PERCENT OF CLIMATOLOGICAL NORMS ACROSS SOUTHERN UTAH BY FRIDAY. IN THAT TYPE OF ENVIRONMENT...REGARDLESS OF THE COVERAGE OF CONVECTION...ANY THUNDERSTORM WOULD HAVE THE POTENTIAL FOR LOCALIZED FLASH FLOODING. THEREFORE...THE POTENTIAL EXISTS FOR THUNDERSTORMS WITH HEAVY RAINFALL TO DEVELOP ACROSS THE SOUTHERN AND EASTERN PORTIONS OF UTAH THROUGHOUT THE MEMORIAL DAY WEEKEND. ISSUED AN SPS TO HIGHLIGHT THE THREAT TO MEMORIAL DAY WEEKEND RECREATERS. ANYONE VENTURING INTO CANYONS THIS COMING WEEKEND SHOULD CONTINUE TO MONITOR FUTURE FORECASTS. CONFIDENCE IN ANY PARTICULAR SOLUTION IS LOW AT THIS TIME...HOWEVER...AND FUTURE MODELS RUNS WILL HELP TO CLARIFY THE EXACT LOCATION OF THE MOISTURE SURGE. && .AVIATION...SURFACE WINDS AT THE SLC TERMINAL ARE EXPECTED TO TURN TO THE SOUTHEAST BETWEEN 07Z AND 10Z...WITH A 30 PERCENT CHANCE THAT WINDS REMAIN NORTHERLY THROUGHOUT THE ENTIRE OVERNIGHT HOURS. THERE IS ALSO A 20 PERCENT CHANCE THAT NEARBY SHOWERS CAUSE BRIEF PERIODS OF GUSTY AND VARIABLE WINDS THIS EVENING. && .FIRE WEATHER...A COLD FRONT WILL STALL AND WEAKEN ACROSS CENTRAL UTAH OVERNIGHT. A DRIER AND MORE STABLE AIRMASS HAS SPREAD INTO THE NORTHERN PORTIONS OF THE FIRE DISTRICT BEHIND THIS FRONT. MOISTURE WILL INCREASE FROM THE SOUTH AGAIN TOMORROW AS A WEAK STORM SYSTEM MOVES INTO ARIZONA. EXPECT AN INCREASE IN CONVECTION AND HUMIDITIES ACROSS MAINLY CENTRAL AND SOUTHERN UTAH AS A RESULT. SOME OF THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING WETTING RAIN. THE MOISTURE WILL LINGER OVER THE FIRE DISTRICT THROUGH AT LEAST THE WEEKEND. WINDS WILL REMAIN GENERALLY LIGHT OUTSIDE OF SHOWERS TOMORROW THROUGH THE WEEKEND. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. && KRUSE/CHENG/SCHOENING FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 502 AM MDT WED MAY 20 2009 UTZ001>016-019>021-517-518-WYZ021-211115- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 502 AM MDT WED MAY 20 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT A DRIER AND AND MORE STABLE AIRMASS WILL MOVE OVER THE NORTHERN THIRD OF THE AREA TODAY BEHIND A COLD FRONT. HOWEVER...A MOIST AND SOMEWHAT UNSTABLE AIRMASS WILL REMAIN OVER THE SOUTHERN TWO THIRDS OF UTAH...SO SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON. GUSTY WINDS MAY ACCOMPANY ANY STORMS THAT DEVELOP. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A MOIST AIRMASS WILL REMAIN IN PLACE OVER THE REGION...SO THUNDERSTORMS WILL BE IN THE FORECAST EACH DAY. THE BEST CHANCE FOR STORMS WILL BE ACROSS THE HIGHER TERRAIN AREAS OF SOUTHERN AND EASTERN UTAH. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 350 PM MDT WED MAY 20 2009 UTZ001>016-019>021-517-518-WYZ021-211300- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 350 PM MDT WED MAY 20 2009 ...SHOWERS AND THUNDERSTORMS MAY IMPACT SOUTHERN AND EASTERN UTAH DURING MEMORIAL DAY WEEKEND... A MOIST PACIFIC SYSTEM IS EXPECTED TO IMPACT THE FOUR CORNERS REGION FOR MEMORIAL DAY WEEKEND. THIS SYSTEM IS EXPECTED TO BRING A RETURN OF DEEP MOISTURE TO THE REGION. THERE IS SOME UNCERTAINTY AS TO THE EXACT LOCATION OF THE MOISTURE RETURN FOR THIS SYSTEM BUT IT APPEARS MOISTURE WILL RETURN TO SOUTHERN AND EASTERN UTAH FOR THE WEEKEND. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP DURING THE AFTERNOON AND EVENING FRIDAY THROUGH SUNDAY. THE POTENTIAL EXISTS FOR THUNDERSTORMS TO PRODUCE LOCALLY HEAVY RAINFALL WHICH COULD AFFECT RECREATIONAL ACTIVITIES ACROSS SOUTHERN AND EASTERN UTAH THROUGHOUT THE HOLIDAY WEEKEND. TRAVELERS PLANNING ACTIVITIES IN GLEN CANYON NATIONAL RECREATIONAL AREA...LAKE POWELL...GRAND STAIRCASE-ESCALANTE NATIONAL MONUMENT...CAPITAL REEF NATIONAL PARK AND CANYONLANDS NATIONAL PARK SHOULD CONTINUE TO MONITOR FUTURE FORECASTS FOR ADDITIONAL INFORMATION. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
The Cedar City radar (KICX), 90 km away, was scanning. The volume nearest the first event began at 02:33 UTC.
1 thunderstorm wind. Local standard time, as filed.
The Milford ASOS recorded a 62 mph wind gust.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Utah in 2009Every state in 2009This day in weather historyWarnings in Utah, May 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 170378.